Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Some relations between the metric structure and the algebraic structure of the fundamental group in manifolds of nonpositive curvature


Authors: Detlef Gromoll and Joseph A. Wolf
Journal: Bull. Amer. Math. Soc. 77 (1971), 545-552
MSC (1970): Primary 53C20; Secondary 20E40, 55A05
DOI: https://doi.org/10.1090/S0002-9904-1971-12747-7
MathSciNet review: 0281122
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. R. Bishop and B. O'Neill, Manifolds of negative curvature, Trans. Amer. Math. Soc. 145 (1969), 1-49. MR 40 #4891. MR 251664
  • 2. W. Byers, On a theorem of Preissmann, Proc. Amer. Math. Soc. 24 (1970), 50-51. MR 40 #4892. MR 251665
  • 3. É. Cartan, Leçons sur la géométrie des espaces de Riemann, 2nd ed., Gauthier-Villars, Paris, 1946. MR 8, 602. Here see Note III. MR 20842
  • 4. J. Cheeger and D. Gromoll, On complete manifolds of nonnegative curvature, Ann. of Math, (to appear).
  • 5. H. B. Lawson and S. T. Yau, On compact manifolds of nonpositive curvature, University of California, Berkeley, Calif., 1970 (preprint).
  • 6. V. Ozols, Critical points of the displacement function of an isometry, J. Differential Geometry 3 (1969), 411-432. MR 266101
  • 7. A. Preissmann, Quelques propriétés globales des espaces de Riemann, Comment. Math. Helv. 15 (1943), 175-216. MR 6, 20. MR 10459
  • 8. E. Spanier, Duality in topological manifolds, Colloque de Topologie (Bruxelles, 1964), Librairie Universitaire, Louvain, 1966, pp. 91-111. MR 36 #3363. MR 220297
  • 9. J. A. Wolf, Discrete groups, symmetric spaces, and global holonomy, Amer. J. Math. 84 (1962), 527-542. MR 26 #5523. MR 148013
  • 10. J. A. Wolf, Homogeneity and bounded isometries in manifolds of negative curvature, Illinois J. Math. 8 (1964), 14-18. MR 29 #565. MR 163262
  • 11. J. A. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, J. Differential Geometry 2 (1968), 421-446. MR 40 #1939. MR 248688
  • 12. S. T. Yau, On the fundamental group of compact manifolds of nonpositive curvature, University of California, Berkeley, Calif., 1970 (preprint). MR 273545

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 53C20, 20E40, 55A05

Retrieve articles in all journals with MSC (1970): 53C20, 20E40, 55A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1971-12747-7

American Mathematical Society